Friday, September 25, 2009

Zoloft Causing Bipolar Mania

Since the days are getting shorter and cloudier, I started taking antidepressants on top of the Seroquel to prevent the seasonal depression that often occurs in people bipolar.

I've taken Zoloft (Sertraline HCl) before, and I don't remember any problems. But this time...Wow! The stuff blasted me off into mania, or at least some pretty intense hypomania. I felt like I had drunk two pots of coffee. Had trouble falling asleep at night, woke up very early in the morning, racing thoughts, pressured speech...classic symptoms. This was just after ONE pill!

The second night that I tried to sleep, after taking Zoloft, I took and extra 1/2 Seroquel (which usually makes me VERY sleepy, an Advil PM, and nighttime cold medicine. That combo should have knocked me right out. Still couldn't sleep.

The drug did seem to make me feel happier and more social. So even with the sleep problems, I decided to try a 1/2 pill, instead of a whole one. Still feel totally beaned out and hyper. No more Zoloft for me!

Anyone else ever have anything like this happen? I know that antidepressants can induce mania, I've just never has it happen so suddenly and intensely.


Manic 10 9 8 7 6 5 4 3 2 1 depresseD

This blog is for informational purposes only, it is not intended to be used for the treatment of mental illness. If you are having emotional troubles, please see a human mental health professional, not a computer.